Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 192, NWS Lubbock, TX

June 12, 2012Cochran County, Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2012, 8:06 PM CDT for Cochran County, Yoakum County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 8:06 PM CDT (01:06 UTC)
Expired
Jun 12, 2012, 9:00 PM CDT
In force
54 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Cochran County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:36 PM CDTHAIL 1.2515 W Sundown, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:44 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2690 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS54 KLUB 130106
SVRLUB
TXC079-501-130200-
/O.NEW.KLUB.SV.W.0192.120613T0106Z-120613T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN YOAKUM COUNTY IN NORTHWEST TEXAS.
  COCHRAN COUNTY IN NORTHWEST TEXAS.

* UNTIL 900 PM CDT

* AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 24
  MILES SOUTH OF LEHMAN...OR 8 MILES NORTHWEST OF PLAINS...AND MOVING
  NORTH AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BLEDSOE...      
  MORTON AND LOCATIONS ALONG 214 IN CENTRAL COCHRAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3379 10305 3380 10261 3366 10261 3328 10261
      3333 10306
TIME...MOT...LOC 0105Z 202DEG 28KT 3332 10287

$$
4 follow-up statements
168 
WWUS54 KLUB 130120
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
820 PM CDT TUE JUN 12 2012

TXC079-501-130200-
/O.CON.KLUB.SV.W.0192.000000T0000Z-120613T0200Z/
YOAKUM TX-COCHRAN TX-
820 PM CDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COCHRAN AND
NORTHERN YOAKUM COUNTIES UNTIL 900 PM CDT...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 12 MILES NORTH OF PLAINS...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOCATIONS ALONG 214 SOUTH OF LEHMAN AND ALONG 1585 IN SOUTHERN     
  COCHRAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3379 10305 3380 10261 3366 10261 3328 10261
      3333 10306
TIME...MOT...LOC 0119Z 199DEG 25KT 3339 10280

$$
984 
WWUS54 KLUB 130133
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
833 PM CDT TUE JUN 12 2012

TXC079-501-130200-
/O.CON.KLUB.SV.W.0192.000000T0000Z-120613T0200Z/
YOAKUM TX-COCHRAN TX-
833 PM CDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COCHRAN AND
NORTHEASTERN YOAKUM COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 12 MILES SOUTH OF LEHMAN...OR 18 MILES NORTH OF PLAINS...
MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOCATIONS ALONG 214 SOUTH OF LEHMAN AND ALONG 1585 IN SOUTHERN     
  COCHRAN COUNTY AS WELL AS WHITEFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3331 10290 3379 10296 3380 10261 3328 10261
TIME...MOT...LOC 0132Z 199DEG 25KT 3348 10276

$$



24
970 
WWUS54 KLUB 130145
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT TUE JUN 12 2012

TXC079-501-130200-
/O.CON.KLUB.SV.W.0192.000000T0000Z-120613T0200Z/
YOAKUM TX-COCHRAN TX-
845 PM CDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COCHRAN AND NORTHEASTERN YOAKUM COUNTIES UNTIL 900 PM CDT...

AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 7 MILES SOUTHEAST OF LEHMAN...OR 13 MILES SOUTH OF
MORTON...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITEFACE AND AREAS ALONG 1585 WEST OF SUNDOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3380 10261 3328 10261 3329 10273 3330 10273
      3379 10286
TIME...MOT...LOC 0143Z 199DEG 25KT 3355 10273

$$
153 
WWUS54 KLUB 130201
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
901 PM CDT TUE JUN 12 2012

TXC079-501-130210-
/O.EXP.KLUB.SV.W.0192.000000T0000Z-120613T0200Z/
YOAKUM TX-COCHRAN TX-
901 PM CDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COCHRAN AND
NORTHEASTERN YOAKUM COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER HAIL UP TO THE SIZE OF TENNIS BALLS IS STILL POSSIBLE 
WITH THIS THUNDERSTORM ACROSS WESTERN HOCKLEY COUNTY INCLUDING 114 
JUST WEST OF WHITEFACE.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
WESTERN HOCKLEY COUNTY UNTIL 915 PM.

LAT...LON 3380 10261 3328 10261 3329 10273 3330 10273
      3379 10286
TIME...MOT...LOC 0200Z 199DEG 25KT 3366 10268

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:45 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 12, 6:45 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT TUE JUN 12 2012

.AVIATION...
POTENTIAL FOR THUNDERSTORMS TOPS THIS FCST. BEST CHANCES LOOK TO
BE INITIALLY AT KLBB PERHAPS AS EARLY AS 03Z-05Z BUT PERHAPS A BIT
LATER AS REFLECTED IN THE OFFICIAL FORECAST AT PRESENT. CURRENT
ACTIVITY SOUTHWEST OF KLBB SOME 100NM OR SO THOUGH WE WILL ALSO
HAVE TO CAREFULLY WATCH A CONVECTIVE SYSTEM OUT OF THE NW
PANHANDLE WHICH MAY AFFECT BOTH KLBB AND KCDS LATE TONIGHT.
OUTSIDE OF STORMS..CONDITIONS ARE EXPECTED TO REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 417 PM CDT TUE JUN 12 2012/

SHORT TERM...
PRETTY MUCH IN A HOLDING PATTERN TO SEE HOW THINGS EVOLVE THIS
AFTERNOON.  TTU AND OUN WRF RUNS ARE ALL SHOWING CONVECTION
DEVELOPING ACROSS EASTERN NEW MEXICO/PERMIAN BASIN WITH FURTHER
DEVELOPMENT ACROSS THE SOUTH PLAINS.  THESE AREAS GRADUALLY CONGEAL
INTO A COUPLE OF MCS CLUSTERS...FIRST ONE THE MODELS HINT AT IS
ACTIVITY ACROSS THE PERMIAN BASIN MOVING EAST WITH THE SECOND ONE
DEVELOPING ACROSS NORTHEAST NEW MEXICO AND SLIDING SOUTHEAST ACROSS
THE PANHANDLE AND DOWN INTO THE NORTHERN SOUTH PLAINS/ROLLING
PLAINS.  UNFORTUNATELY THESE SCENARIOS DO NOT BODE TOO WELL FOR THE
HUB CITY BUT THERE STILL IS A CHANCE THAT WE COULD SEE SOME ACTIVITY
LATER THIS AFTERNOON.  LATEST SOUNDING INFORMATION FROM THE TEXAS
TECH MESONET INDICATES THAT THERE IS STILL A POST-OUTFLOW BOUNDARY
AIRMASS ACROSS THE REGION WITH DEEP BOUNDARY LAYER MOISTURE UP TO
AROUND 700 MB AND A FAIRLY HIGH FREEZING LEVEL.  THERE ALSO IS A
FAIRLY STRONG CAP OVER THE REGION IN THE TTU SOUNDING THAT WILL
NEED SOME HELP ERODING EITHER BY WEAK SYNOPTIC SCALE LIFT...
COOLING/DRYING ALOFT...OR CONTINUED MIXING OF THE BOUNDARY LAYER
AS TEMPERATURES WARM UP.

SHEAR PROFILES ARE STILL SUFFICIENT FOR SEVERE WEATHER ALTHOUGH THE
HAIL THREAT MAY BE MITIGATED SOMEWHAT BY THE HIGH FREEZING LEVELS.
WILL ALSO HAVE TO CONSIDER THE POSSIBILITY OF HEAVY RAINFALL WITH
THE AMPLE BOUNDARY LAYER MOISTURE AND INITIAL SLOW STORM MOTION
BEFORE STORMS ORGANIZE INTO SOME FORM OF A COMPLEX/SYSTEM. BECAUSE
OF THE POSSIBILITY OF A SERIES OF STORM COMPLEXES AFFECTING THE
AREA LATE THIS EVENING AND AGAIN POSSIBLY OVERNIGHT...OPTED TO
KEEP POPS FAIRLY GENERALIZED TONIGHT THEN TAPER THEM OFF FOR
TOMORROW MORNING. CHANCES ONCE AGAIN INCREASE WEDNESDAY AFTERNOON
AS THE NAM HINTS AT ANOTHER COMPLEX TRYING TO DEVELOP ACROSS
EASTERN NEW MEXICO AND SLIDES TOWARDS THE AREA THROUGH TOMORROW
AFTERNOON.

JORDAN

LONG TERM...
BRIEF UL RIDGING WILL EXIST TOMORROW EVENING THROUGH EARLY
THURSDAY MORNING...AS FORECAST MODELS HINT AT AN EMBEDDED
DISTURBANCE THAT MAY BE THE SYNOPTIC SPARK TO INITIATE STORMS
ALONG THE DRYLINE ACROSS EASTERN NEW MEXICO. ADEQUATE
SOUTHWESTERLY MEAN FLOW MAY ALLOW STORMS TO FILTER ACROSS THE
SOUTHERN PLAINS TOMORROW NIGHT. LLJ INCREASING TO AOA 30 KTS
COMBINED WITH PWATS EXCEEDING 1.00 INCH...LITTLE TO NO CONVECTIVE
INHIBITION...AND BEING ABLE TO TAP INTO THE PROGGED SFC-BASED CAPE
VALUES OF 1.5-2.5 KG/KG SUGGESTS THE POTENTIAL FOR STRONG TO
SEVERE STORMS WITH MODERATE RAINFALL...HAIL AND BRIEF GUSTY WINDS
THE PRIMARY THREATS. HOWEVER TONIGHTS ANTICIPATED CONVECTION COULD
WRECK HAVOC ON TOMORROW NIGHTS SUPPOSED CONVECTION...AS THE
DISPLACEMENT OF LINGERING BOUNDARIES COULD SERVE AS /1/ THE FOCUS
FOR BEST PRECIP AND /2/ POSSIBLY INDUCE LOWERED DEWPOINTS THAN
EXPECTED. WILL OPT TO MAINTAIN MENTIONABLE POPS WITH BEST CHANCES
ACROSS THE WEST NEAREST TO THE DRYLINE. STORMS DEVELOPING ALONG
THE DRYLINE MAY OCCUR ONCE AGAIN LATE THURSDAY AFTERNOON...AS AN
UL TROUGH DIGS ESE ACROSS THE SOUTHWESTERN CONUS WHICH WILL
PROMOTE SOUTHWESTERLY FLOW ALOFT. AS A RESULT...THE DRYLINE WILL
MOVE CLOSER TO THE TEXAS/NEW MEXICO STATE LINE AS SOUTHEASTERLY
SFC WINDS EAST OF THE DRYLINE SURGES IN DEWPOINTS IN THE 50S AND
60S. SEVERE INDICES MAY BE SIMILAR TO TOMORROW NIGHT /SFC-BASED
CAPE AOA 2.5 KJ/KG...LITTLE TO NO CIN AND INVERTED-V SOUNDING
PROFILES/...AND THEREFORE POSE A THREAT FOR HAIL AND GUSTY WINDS.

THEREAFTER...THE AFOREMENTIONED SOUTHWESTERN CONUS UL DISTURBANCE
WILL RETROGRADE WEST ACROSS THE PACIFIC OCEAN...AND UA RIDGING WILL
COMMENCE ACROSS THE EASTERN CONUS. THIS SYNOPTIC SETUP WILL ALLOW
DEWPOINTS TO BE IN THE 50S AND 60S ACROSS THE CWA...AND ALSO CAUSE
THE DRYLINE TO LINGER NEAR THE TEXAS/NEW MEXICO LINE FRIDAY-SUNDAY.
LONG TERM SOLUTIONS FIRE STORMS ALONG THE DRYLINE AND ADEQUATE SOUTH
TO SOUTHWESTERLY MEAN FLOW SUGGESTS THE POTENTIAL FOR STORMS TO
FILTER ACROSS THE WESTERN ZONES EACH AFTERNOON/EVENING DURING THE
SAID PERIOD. EARLY NEXT...THE GFS AND TO A LESSER EXTENT THE ECMWF
DISPLAY A BROAD UA LOW DIGGING ESE ACROSS THE CENTRAL/HIGH
PLAINS...WITH ITS SOUTHERN PERIPHERY MOVING ACROSS THE SOUTHERN
PLAINS MONDAY...AND THUS ENCOURAGING FLOW ALOFT TO EVOLVE TO A
SLIGHT NORTHWEST FLOW. WEST TO NORTHWEST SFC WINDS WILL SHIFT THE
DRYLINE TO OFF THE CAPROCK MONDAY NIGHT...AND REMAINING THERE
THROUGH THE END OF THE EXTENDED PERIOD. AN INCOMING COLD FRONT MAY
PROVIDE ANOTHER FOCUS FOR STORMS ESPECIALLY IF IT IS CAPABLE OF
INTERACTING WITH THE LINGERING DRYLINE. WILL HOWEVER MAINTAIN SILENT
POPS BEYOND SUNDAY NIGHT...GIVEN THE SYNOPTIC PATTERN COULD DIFFER
BY DAY 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  89  64  92  63 /  60  30  30  20  20
TULIA         64  88  64  91  64 /  60  30  20  20  20
PLAINVIEW     65  88  65  91  66 /  60  30  20  20  20
LEVELLAND     68  90  67  94  66 /  60  30  20  20  20
LUBBOCK       67  89  69  93  68 /  60  30  20  20  20
DENVER CITY   69  94  70  94  67 /  60  30  30  20  20
BROWNFIELD    69  92  70  94  67 /  60  30  20  20  20
CHILDRESS     68  89  70  92  69 /  60  30  20  20  20
SPUR          69  91  69  93  69 /  60  20  20  20  20
ASPERMONT     71  93  72  95  73 /  60  20  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Jun 12, 11:32 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 AM CDT TUE JUN 12 2012

TXZ021>044-131645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1132 AM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE OUTLOOK AREA...BUT WILL BE GREATEST
ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH
PLAINS. STRONG AND COOL EAST TO NORTHEAST WINDS EMANATING FROM
THUNDERSTORMS THAT MOVED ACROSS THE PANHANDLE EARLY THIS MORNING
HAVE STABILIZED THE AIR MASS ACROSS THE AREA AND HAVE SHIFTED THE
CONVERGENCE ZONE ALONG THE OUTFLOW BOUNDARY WELL WEST AND SOUTH OF
THE AREA. THIS BOUNDARY IS UNLIKELY TO SHIFT TOO FAR TO THE NORTH
THIS AFTERNOON DESPITE SOME HEATING DURING THE AFTERNOON. THUS...
THE MAIN FOCUS FOR THUNDERSTORM INITIATION IS LIKELY TO BE OUTSIDE
THE OUTLOOK AREA. THUNDERSTORMS THAT FORM TO THE WEST OF THE AREA
ON THE HIGH TERRAIN OF NEW MEXICO WILL MOVE TO THE EAST AND ARE
EXPECTED TO ENTER THE WESTERN SOUTH PLAINS AREA THIS EVENING.
HOWEVER...HEATING THAT OCCURS THIS AFTERNOON WILL CAUSE SOME
DESTABILIZATION OF THE AIR MASS IN PLACE ACROSS THE AREA...AND
UPPER LEVEL SUPPORT FROM AN UPPER LEVEL JET STREAK AND DISTURBANCE
MOVING ACROSS THE SOUTHERN PLAINS MAY RESULT IN SOME THUNDERSTORM
INITIATION WELL NORTH AND EAST OF THE OUTFLOW BOUNDARY AS WELL.
IN BOTH OF THESE SCENARIOS ENOUGH INSTABILITY WILL BE PRESENT AND
WINDS IN THE LOWER TO MIDDLE PARTS OF THE ATMOSPHERE WILL BE
FAVORABLE FOR SOME STORMS TO BECOME SEVERE WITH HAIL TO THE SIZE
OF GOLFBALLS AND DAMAGING WIND GUSTS. ISOLATED TORNADOES AND MINOR
FLOODING WILL BE A LESSER RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
AREA EACH AFTERNOON AND EVENING FROM WEDNESDAY THROUGH SUNDAY...
WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:22 PM CDTSevere Thunderstorm WarningLUBYoakum53 min
Jun 12, 8:40 PM CDTSevere Thunderstorm WarningLUBHockley35 min
Jun 12, 9:16 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb27 min
Jun 12, 10:47 PM CDTSpecial Weather StatementLUBCastro, Parmer28 min
Jun 12, 11:17 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer43 min
Jun 12, 11:36 PM CDTSevere Thunderstorm WarningLUBParmer24 min
Jun 12, 11:36 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall, Swisher24 min
Jun 12, 11:47 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran58 min
Jun 12, 11:50 PM CDTSevere Thunderstorm WarningLUBBailey, Hale, Lamb10 min
Jun 13, 12:03 AM CDTSevere Thunderstorm WarningLUBBailey, Briscoe, Castro, Floyd, Hale, Hall and 4 more57 min
Jun 13, 12:29 AM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Childress, Hall, Parmer, Swisher4 hr
Jun 13, 12:43 AM CDTSpecial Weather StatementLUBCochran, Hockley32 min
Jun 13, 12:59 AM CDTSpecial Weather StatementLUBCochran, Cottle, Crosby, Dickens, Hockley, Lubbock and 1 more31 min
Jun 13, 1:04 AM CDTSpecial Weather StatementLUBBailey, Briscoe, Castro, Childress, Floyd, Hale and 4 more26 min
Jun 13, 1:13 AM CDTAreal Flood AdvisoryLUBBailey, Cottle, Floyd, Hale, Lamb, Motley3 hr
Jun 13, 1:18 AM CDTSevere Thunderstorm WarningLUBMotley42 min
Jun 13, 1:21 AM CDTSevere Thunderstorm WarningLUBBailey, Parmer24 min
Jun 13, 1:33 AM CDTSpecial Weather StatementLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 2 more42 min
Jun 13, 1:35 AM CDTSpecial Weather StatementLUBBailey, Briscoe, Castro, Childress, Cottle, Floyd and 6 more40 min
Jun 13, 1:51 AM CDTSevere Thunderstorm WarningLUBCottle24 min
Jun 13, 2:15 AM CDTSpecial Weather StatementLUBGarza, Lynn45 min
Jun 13, 2:18 AM CDTSpecial Weather StatementLUBCottle, King42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.